London 2014 Registration Visa Letters Programme Satellite Meetings Glaucoma Day 2014 Exhibition Hotel Booking Virtual Exhibition Star Alliance
london escrs

Course handouts are now available
Click here


Come to London

video-icon

WATCH to find out why


Site updates:

Programme Updates. Programme Overview and - Video Symposium on Challenging Cases now available.


Posters

Search Abstracts by author or title
(results will display both Free Papers & Poster)

Corneal perforation associated with topical indomethacin use in a patient with mixed connective tissue disease

Poster Details

First Author: S.khochtali TUNISIA

Co Author(s):    M. Hani   G. Hachicha   J. Nemria   S. Attia   S. Zaouali   M. Khairallah

Abstract Details

Purpose:

To report a case of spontaneous corneal perforation in a patient with mixed connective tissue disease, following long-term use of topical indomethacin.

Setting:

Department of Ophthalmology of Fattouma Bourguiba University Hospital, Monastir, Tunisia.

Methods:

A 37-year old female patient presented with spontaneous corneal perforation in the right eye. She had a history of mixed connective tissue disease, and was receiving a low dose of oral prednisone and hydroxychloroquine. She had also been on artificial tears and topical 0.1% indomethacin for several weeks for her dry eye. Corneal perforation was managed conservatively with topical antibiotics, lubricants, and bandage contact lens application. The corneal melt healed completely. Best-corrected visual acuity at 6-month follow-up was 20/200.

Results:

Corneal perforation may occur as a complication of excessive use of topical non-steroidal anti-inflammatory agents, in the setting of preexisting ocular surface diseases, particularly severe dry eye.

Conclusions:

-

Financial Disclosure:

NONE

Back to Poster listing